Alert archive / Minnesota / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 18, 2007, 9:06 PM CDT for Saint Louis County, Minnesota. It took effect at Sep 18, 2007, 9:13 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 9:06 PM CDT (02:06 UTC)
- In effect from
- Sep 18, 2007, 9:13 PM CDT
- Expired
- Sep 19, 2007, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDLH 190213 FFWDLH MNC137-190600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 906 PM CDT TUE SEP 18 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA... CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA... THIS INCLUDES THE CITIES OF...HIBBING...ELY...COOK... * UNTIL 100 AM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAINFALL IN PORTIONS OF NORTHERN AND CENTRAL ST. LOUIS COUNTY. THE HEAVIEST RAINFALL...POSSIBLY UP TO AROUND 5 INCHES...WAS LOCATED IN AN AREA FROM COOK TO GHEEN. ADDITIONAL RAINFALL WILL MOVE EASTWARD INTO CENTRAL ST. LOUIS AS WELL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORR... GREANEY...GHEEN...CUSSON...BUYCK...SIDE LAKE...CHISHOLM AND ASH LAKE. THE SITUATION BETWEEN GHEEN AND COOK COULD BECOME EXTREMELY DANGEROUS VERY QUICKLY WITH EXTENSIVE FLOODING POSSIBLE ALONG HIGHWAY 53 AND NEAR ANY CREEKS AND RIVERS. IF YOU SEE ANY WATER CROSSING THE ROAD...TURN AROUND AND DO NOT CROSS THE ROAD. IT COULD BE HIDING A WASHOUT. RAIN WILL CONTINUE TO MOVE EASTWARD ACROSS NORTHERN AND CENTRAL PORTIONS OF ST. LOUIS COUNTY. RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WILL BE POSSIBLE IN SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4825 9309 4716 9303 4719 9184 4823 9185 $$ DAP
1 follow-up statement
000 WGUS73 KDLH 190359 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1052 PM CDT TUE SEP 18 2007 MNC137-190600- ST. LOUIS MN- 1052 PM CDT TUE SEP 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CENTRAL ST. LOUIS COUNTY... VERY HEAVY RAIN CONTINUED ACROSS NORTHERN AND CENTRAL ST. LOUIS COUNTIES AS OF 1050 PM. THE HEAVIEST RAINFALL WAS FALLING FROM ZIM...NORTHWARD INTO AN AREA BETWEEN BUYCK AND ELY. RAINFALL RATES OF UP TO 2 INCHES AN HOUR ARE POSSIBLE...ESPECIALLY ACROSS NORTHEASTERN ST. LOUIS COUNTY THROUGH 1 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOWER... ELY...MOUNTAIN IRON...VIRGINIA AND EMBARRASS. BECAUSE IT IS NIGHTTIME AND TRAFFIC IS LIGHT...SOME WASHED OUT AND WATER COVERED ROADS MAY NOT HAVE BEEN REPORTED TO AREA LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. IF YOU COME TO A WATER COVERED ROAD...TURN AROUND AND REPORT IT IMMEDIATELY SO THE ROAD CAN BE CLOSED OR REPAIRED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH MN. LAT...LON 4825 9309 4716 9303 4719 9184 4823 9185 $$ DAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 7:38 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 18, 7:38 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE DULUTH MN 738 PM CDT TUE SEP 18 2007 ...MESOSCALE UPDATE CONCERNING MINI SUPERCELL AND TORNADO POTENTIAL AND HEAVY RAINFALL/FLASH FLOOD POTENTIAL ALONG BRAINERD/GRAND RAPIDS/ORR AXIS THROUGH MIDNIGHT... PER LATEST OBJECTIVE ANALYSIS FIELDS..AXIS OF 1000 SURFACE BASED CAPE HAS DEVELOPED ALONG AND JUST AHEAD OF THE SURFACE FRONT..CO-LOCATED WITH DEEP LAYER SHEAR OF 40 KTS AND SURFACE TO 3 KM CAPE FROM 100-150 J/KG AND EXTREMELY LOW LCL HEIGHTS. CONDITIONS APPEAR TO BE FAVORABLE FOR PERSISTENCE OF MINI SUPERCELLS AND POSSIBLE TORNADOES ALONG THE FRONT FROM BRAINERD AND EMILY NNEWD TO THE ORR AND COOK AREA FOR THE NEXT FEW HOURS. GREATEST THREAT THROUGH 830 PM APPEARS TO BE WITH SMALL SUPERCELLS JUST NORTHEAST OF GRAND RAPIDS AND STORM THAT APPEARS TO BE SLOWLY STRENGTHENING/ORGANIZING TO THE WEST OF COOK. IN ADDITION..DEVELOPING DEFORMATION ZONE CLEARLY EVIDENT IN REGIONAL RADAR/SAT IMAGERY AHEAD OF APPROACHING S/W TROF AXIS APPEARS TO BE PRIMARY FOCAL AREA FOR SUSTAINED FORCING FOR ASCENT. COMBINATION OF NEAR 2 INCH PW AMOUNTS FEEDING INTO THIS AREA..COMBINED WITH SKINNY CAPE PROFILES..INCREASING FGEN FORCING AND LOW ECHO CENTROID ECHOES ON RADAR INDICATE THAT 2-3 INCH/HOUR RAINFALL RATES CAN BE EXPECTED THIS AREA UNDER ANY 40+ DBZ ECHOES FOR THE NEXT SEVERAL HOURS. A COUPLE OF REPORTS OF MINOR FLOODING HAVE ALREADY BEEN RECEIVED FROM SLOW MOVING SUPERCELL IN COLERAINE AREA. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF THIS AREA JUST ON THE COOL SIDE OF SURFACE BOUNDARY IN ANTICIPATION OF EVOLVING HEAVY RAIN EVENT. MILLER .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE.
Hazardous weather outlook, Sep 18, 3:31 AM CDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 331 AM CDT TUE SEP 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 331 AM CDT TUE SEP 18 2007 ...SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER ALL AREAS TODAY AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. RAINFALL MAY BE HEAVY AT TIMES HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE FORECAST FOR THURSDAY AND FRIDAY AND AGAIN FOR SUNDAY AND MONDAY. A FEW STORMS ON THURSDAY COULD BECOME SEVERE...ESPECIALLY WEST OF A LINE FROM ELY TO AITKIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 3 hr |
| Sep 18, 7:26 PM CDT | Tornado Warning | DLH | Itasca | 34 min |
| Sep 18, 8:27 PM CDT | Tornado Warning | DLH | Saint Louis | 33 min |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Lake | 6 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Saint Louis | 6 hr |
Nearby
Flash Flood Warnings in Minnesota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.